Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 11, NWS Medford, OR

February 24, 2012

NWS Medford, OR issued this gale warning at Feb 24, 2012, 3:09 AM PST. It took effect at Feb 24, 2012, 4:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 3:09 AM PST (11:09 UTC)
In effect from
Feb 24, 2012, 4:00 PM PST
Expired
Feb 25, 2012, 2:49 AM PST
In force
11 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WHUS76 KMFR 241109
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
309 AM PST FRI FEB 24 2012

PZZ370-250015-
/O.CAN.KMFR.SW.Y.0017.000000T0000Z-120224T1200Z/
/O.UPG.KMFR.GL.A.0006.120225T0300Z-120225T1500Z/
/O.NEW.KMFR.SE.W.0011.120225T0000Z-120226T1200Z/
/O.NEW.KMFR.GL.W.0011.120225T0000Z-120225T1200Z/
/O.UPG.KMFR.SE.A.0005.120225T0300Z-120226T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
309 AM PST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THIS MORNING IS
CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
THIS MORNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS: STRONG WEST TO NORTHWEST WINDS AT 25 TO 35 KNOTS WITH
  GUSTS TO 45 KNOTS WILL DEVELOP LATE THIS AFTERNOON AND EVENING
  AND CONTINUE THROUGH TONIGHT. WINDS WILL EASE SATURDAY.

* SEAS: STEEP HAZARDOUS WIND WAVES LATE THIS AFTERNOON WILL
  COMBINE WITH A VERY LARGE WEST TO NORTHWEST SWELL ARRIVING
  TONIGHT. SEAS WILL PEAK AT 21 TO 24 FEET WITH A PERIOD OF 13
  SECONDS ON SATURDAY THEN SLOWLY SUBSIDE SATURDAY NIGHT. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED...BUT WINDS AND SEAS
  WILL BE MOST HAZARDOUS IN THE NORTHERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-250015-
/O.CAN.KMFR.SW.Y.0017.000000T0000Z-120224T1200Z/
/O.UPG.KMFR.SE.A.0005.120225T0600Z-120226T1200Z/
/O.NEW.KMFR.SE.W.0011.120225T0000Z-120226T1200Z/
/O.NEW.KMFR.GL.W.0011.120225T0000Z-120225T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
309 AM PST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THIS MORNING IS
CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
THIS MORNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT.

* WINDS: STRONG WEST TO NORTHWEST WINDS AT 25 TO 35 KNOTS WITH
  GUSTS TO 45 KNOTS WILL DEVELOP LATE THIS AFTERNOON AND EVENING
  AND CONTINUE THROUGH TONIGHT. WINDS WILL EASE SATURDAY.

* SEAS: STEEP HAZARDOUS WIND WAVES LATE THIS AFTERNOON WILL
  COMBINE WITH A VERY LARGE WEST TO NORTHWEST SWELL ARRIVING
  TONIGHT. SEAS WILL PEAK AT 19 TO 22 FEET WITH A PERIOD OF 13
  SECONDS ON SATURDAY THEN SLOWLY SUBSIDE SATURDAY NIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BUT WINDS AND SEAS
  WILL BE MOST HAZARDOUS BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-250015-
/O.CAN.KMFR.SW.Y.0017.000000T0000Z-120224T1200Z/
/O.NEW.KMFR.SW.Y.0018.120225T0000Z-120225T0600Z/
/O.UPG.KMFR.SE.A.0005.120225T0600Z-120226T1200Z/
/O.NEW.KMFR.SE.W.0011.120225T0600Z-120226T1200Z/
/O.NEW.KMFR.SI.Y.0019.120225T0000Z-120225T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
309 AM PST FRI FEB 24 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THIS MORNING IS
CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM
4 PM THIS AFTERNOON TO 10 AM PST SATURDAY. IN ADDITION...A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FOR THIS MORNING HAS BEEN CANCELLED. THE HAZARDOUS
SEAS WATCH IS NO LONGER IN EFFECT.

* WINDS: WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT LATE
  THIS AFTERNOON AND EVENING PEAKING AT 20 TO 30 KT OVERNIGHT THEN
  SUBSIDING SATURDAY MORNING. 

* SEAS: STEEP WIND WAVES WILL DEVELOP LATE THIS AFTERNOON AND
  EVENING THEN COMBINE WITH A VERY LARGE WEST TO NORTHWEST SWELL
  TONIGHT. SEAS WILL PEAK AT 17 TO 22 FEET WITH A PERIOD OF 13
  SECONDS ON SATURDAY THEN SLOWLY SUBSIDE SATURDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL
  OCCUR OVER THE NORTHERN PORTIONS OF EACH ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE 

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
600 
WHUS76 KMFR 242229
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST FRI FEB 24 2012

PZZ350-370-251130-
/O.CON.KMFR.GL.W.0011.120225T0000Z-120225T1200Z/
/O.CON.KMFR.SE.W.0011.120225T0000Z-120226T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
229 PM PST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: STRONG WEST TO NORTHWEST WINDS AT 30 TO 35 KNOTS WITH
  GUSTS TO 45 KNOTS WILL DEVELOP LATE THIS AFTERNOON AND EARLY
  THIS EVENING THEN CONTINUE THROUGH TONIGHT. WINDS WILL EASE
  SATURDAY.

* SEAS: STEEP HAZARDOUS WIND WAVES WILL DEVELOP LATE THIS
  AFTERNOON AND THIS EVENING AND COMBINE WITH WESTERLY SWELL WITH
  SEAS OF 14 TO 15 FEET AT 10 TO 11 SECONDS. THEN LARGE WEST TO
  NORTHWEST SWELL OF 18 TO 22 FEET ARRIVES TONIGHT INTO EARLY
  SATURDAY MORNING AND COMBINES WITH STEEP WIND WAVES. SEAS WILL
  REACH 17 TO 22 FEET AT 12 SECONDS TONIGHT THEN PEAK AT 19 TO 23
  FEET AT 13 SECONDS SATURDAY MORNING CONTINUING INTO SATURDAY
  AFTERNOON. SEAS WILL GRADUALLY SUBSIDE SATURDAY EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED...BUT WINDS AND 
  SEAS WILL BE MOST HAZARDOUS IN THE NORTHERN PORTION OF THE 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-251130-
/O.CON.KMFR.SI.Y.0019.120225T0000Z-120225T1800Z/
/O.CON.KMFR.SW.Y.0018.120225T0000Z-120225T0600Z/
/O.CON.KMFR.SE.W.0011.120225T0600Z-120226T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
229 PM PST FRI FEB 24 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT 
  LATE THIS AFTERNOON AND EVENING PEAKING AT 20 TO 30 KT 
  OVERNIGHT THEN SUBSIDING SATURDAY MORNING. 

* SEAS: STEEP WIND WAVES WILL DEVELOP LATE THIS AFTERNOON INTO
  THIS EVENING THEN COMBINE WITH A VERY LARGE WEST TO NORTHWEST
  SWELL TONIGHT. SEAS OF 9 TO 14 FEET AT 10 SECONDS WILL INCREASE
  TO 13 TO 17 FEET OVERNIGHT THEN PEAK AT 15 TO 22 FEET WITH A
  PERIOD OF 12 TO 13 SECONDS ON SATURDAY. SEAS WILL GRADUALLY
  SUBSIDE SATURDAY EVENING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS 
  WILL OCCUR OVER THE NORTHERN PORTIONS OF EACH ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
478 
WHUS76 KMFR 251049
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST SAT FEB 25 2012

PZZ350-370-260000-
/O.CAN.KMFR.GL.W.0011.000000T0000Z-120225T1200Z/
/O.EXB.KMFR.SI.Y.0019.000000T0000Z-120226T0000Z/
/O.CON.KMFR.SE.W.0011.000000T0000Z-120226T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
249 AM PST SAT FEB 25 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 30 KT THIS MORNING WILL
  EASE TO 15 TO 20 KT BY LATE THIS AFTERNOON.

* SEAS: STEEP SHORT PERIOD WIND WAVES WILL COMBINE WITH A VERY
  LARGE NORTHWEST SWELL THIS MORNING CAUSING SEA HEIGHTS OF 20 TO
  25 FEET. WIND WAVES WILL GRADUALLY SUBSIDE THIS AFTERNOON BUT
  THE LARGE SWELL WITH DOMINANT PERIOD OF 13 SECONDS WILL PERSIST
  THROUGH MOST OF TONIGHT. THE SWELL WILL GRADUALLY SUBSIDE BY
  SUNDAY MORNING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL
  OCCUR OVER THE NORTHERN PORTIONS OF EACH ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-260000-
/O.CON.KMFR.SE.W.0011.000000T0000Z-120226T1200Z/
/O.CON.KMFR.SI.Y.0019.000000T0000Z-120225T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
249 AM PST SAT FEB 25 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING. 

* WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KT THIS MORNING WILL
  EASE TO 10 TO 20 KT THIS AFTERNOON.

* SEAS: STEEP SHORT PERIOD WIND WAVES WILL COMBINE WITH A VERY
  LARGE NORTHWEST SWELL THIS MORNING CAUSING SEA HEIGHTS OF 18 TO
  23 FEET. WIND WAVES WILL SUBSIDE THIS AFTERNOON BUT THE LARGE
  SWELL WITH DOMINANT PERIOD OF 13 SECONDS WILL PERSIST THROUGH
  MOST OF TONIGHT. THE SWELL WILL GRADUALLY SUBSIDE BY SUNDAY
  MORNING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL
  OCCUR BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 23, 8:43 PM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Feb 23, 8:43 PM PST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
843 PM PST THU FEB 23 2012

.DISCUSSION...ALL IS QUIET OVER SOUTHWEST OREGON AND NORTHERN
CALIFORNIA THIS EVENING AS HIGH PRESSURE REMAINS PARKED JUST
OFFSHORE TO OUR NORTHWEST. A DRY AIRMASS REMAINS IN PLACE OVER THE
REGION WITH GENERALLY CLEAR SKIES AND LIGHT WINDS. SATELLITE
REVEALS SOME MID CLOUD AND PERHAPS STRATUS BENEATH MOVING THROUGH
THE NORTHERN WATERS WHICH MAY IMPACT THE NORTH COAST VERY LATE
TONIGHT, OTHERWISE MAINLY CLEAR SKIES WILL PREVAIL THROUGH THE
NIGHT. THIS WILL ALLOW FOR CHILLY TEMPERATURES TONIGHT BUT THERE
IS NO THREAT FOR ANY PRECIPITATION. COULD ALSO SEE PATCHY FOG IN
THE NORTHERN UMPQUA BUT THE AIRMASS IS TOO DRY FOR FOG ANYWHERE
ELSE TONIGHT.

THE BIG CHANGE IS STILL ON THE WAY FOR FRIDAY NIGHT AND INTO THE
WEEKEND. 00Z NAM AND GFS ARE IN AND CONTINUE TO SHOW A STRONG COLD
FRONT MOVING ONTO THE COAST TOMORROW AFTERNOON AND MOVING RAPIDLY
INLAND THROUGH THE EVENING. THE MAIN IMPACTS WILL BE SNOW OVER THE
MOUNTAINS (PRIMARILY OREGON CASCADES AND KALMIOPSIS WILDERNESS)
AND VERY STRONG WINDS ACROSS THE MOUNTAINS AND EAST SIDE. CURRENT
WIND HEADLINES STILL LOOK REASONABLE. SNOW AMOUNTS DO NOT LOOK TO
REACH WARNING CRITERIA IN THE CASCADES BUT GIVEN THE COMBINATION
OF STRONG WINDS AND OCCASIONALLY HEAVY SNOW RATES DUE TO
OROGRAPHIC ENHANCEMENT, WE COULD SEE MODERATE IMPACTS. SUBSEQUENT
SHIFTS WILL BE EVALUATING THE NEED FOR ADDITIONAL HEADLINES TO
ADDRESS THESE POTENTIAL IMPACTS. -WRIGHT

&&

.AVIATION...HIGH PRESSURE JUST OFFSHORE WILL CONTINUE TO PRODUCE
VFR CONDITIONS OVER THE MUCH OF THE AREA THROUGH THE NIGHT.
SLIGHT CHANCE OF FOG OVER THE NORTHERN UMPQUA (INCLUDING KRBG) AND
MVFR STRATUS ALONG THE NORTH COAST TOMORROW MORNING. A STRONG COLD
FRONT WILL BRING RAIN AND MVFR CIGS TO THE COAST TOMORROW
AFTERNOON AND THEN SWEEPING INLAND THROUGH THE EVENING WITH WEST
SIDE MOUNTAINS BECOMING OBSCURED.

&&

.PREV DISCUSSION... /ISSUED 111 PM PST THU FEB 23 2012/

DISCUSSION...23/12Z NAM/GFS IN.

OVER THE PAST SEVERAL DAYS...THE PACIFIC NORTHWEST HAS BEEN UNDER
MOSTLY NORTHWEST FLOW ALOFT MOVING AROUND A BROAD AND STRONG
PACIFIC RIDGE. THE AXIS OF THIS RIDGE WAS AROUND 130-140W. THE
MAIN DRIVER OF VARIABILITY IN THE LOCAL WEATHER WAS SHORT WAVES
MOVING OVER THE RIDGE. A STALLED FRONTAL BOUNDARY IN THE AREA
WOULD PUSH SOUTH WITH THE APPROACH OF THE SHORT WAVE AND BACK
NORTH IN THE WAKE OF IT.

TODAY THE FRONTAL ACTION WILL REMAIN TO THE NORTH OF THE AREA AND
IT WILL BE A RELATIVELY QUIET WEATHER DAY OVER THE AREA.

THE RIDGE IS NOW STARTING TO MOVE EAST AS THE PATTERN TRANSITIONS
TO A MORE PROGRESSIVE ONE. THE RIDGE AXIS WILL BREAK TO THE EAST
OF THE MEDFORD CWA FRIDAY AND A SIGNIFICANT LONG WAVE TROUGH WILL
MOVE ONSHORE FRIDAY EVENING. IT WILL PUSH A COLD FRONT ONSHORE
AHEAD OF IT LATE FRIDAY AFTERNOON INTO FRIDAY EVENING.
POST-FRONTAL SHOWERS WILL PERSIST THROUGH SATURDAY AND DIMINISH
SATURDAY NIGHT. SNOW LEVELS AHEAD OF THE FRONT WILL BE AROUND
6000-7000 FEET...DROPPING TO 1500-2000 FEET BEHIND THE FRONT. THE
HIGHEST AMOUNTS WILL BE IN THE KALMIOPSIS WILDERNESS AND THE
CASCADES...WHERE THE OROGRAPHIC LIFTING WILL BE OPTIMIZED.

AT THIS TIME...WILL HOLD OFF ON ANY SNOW HEADLINES DUE TO MARGINAL
AMOUNTS AND QUESTIONS ABOUT THE EXACT TIMING OF THE EVENT.
ANYTHING THAT DOES GET ISSUED WILL MOST LIKELY BE ADVISORIES...NOT
WARNINGS. CONFIDENCE IN STRONG WINDS OVER THE EAST SIDE IS
HIGHER...SO WILL ISSUE A HIGH WIND WATCH FOR FRIDAY NIGHT INTO
SATURDAY FOR ORZ031 AND CAZ085.

ONCE THAT TROUGH MOVES THROUGH...ANOTHER LONG WAVE RIDGE WILL SET
UP OFFSHORE AND ONCE AGAIN THE MAIN WEATHER DRIVER WILL BECOME
SHORT WAVES EMBEDDED IN NORTHERLY FLOW. THIS RIDGE WILL NOT BE
AS LONG-LIVED THOUGH...AND A MUCH WEAKENED VERSION OF IT WILL
BREAK TO THE EAST OF THE AREA TUESDAY. BEFORE THAT HAPPENS
THOUGH...THE 23/12Z GFS AND THE 23/00Z EC RUNS SHOW A STRONG
SHORT WAVE SLIDING DOWN FROM THE NORTH SUNDAY NIGHT. THE
TRAJECTORY OF THIS FEATURE IS CRITICAL IN THAT A SMALL DIFFERENCE
IN THAT TRAJECTORY WILL DETERMINE IF IT WILL SUPPORT SHOWER
ACTIVITY OR IF IT WILL BE A DRY "INSIDE SLIDER"...THE MAIN EFFECT
OF WHICH WILL BE TO ENHANCE LOW LEVEL OFFSHORE FLOW. THE GFS SAYS
SHOWERS WHILE THE EC SAYS DRY AND INSIDE.  IT IS A BIT FAR OUT TO
MAKE THAT DETERMINATION AT THIS TIME...SO WILL GO WITH SOME CHANCE
POPS FOR NOW.

THE NEXT UPSTREAM TROUGH WILL MOVE IN TUESDAY NIGHT INTO
WEDNESDAY. IT WON'T BE AS STRONG AS THE FRIDAY SYSTEM...THOUGH THE
LATEST GFS RUN DOES SHOW IT TRENDING STRONGER. THE ASSOCIATED
FRONT WILL MOVE ONSHORE TUESDAY EVENING AND THE POST-FRONTAL
SHOWERS WILL PERSIST THROUGH AT LEAST WEDNESDAY.

THE OFFSHORE RIDGE WILL SET UP ONCE AGAIN IN THE WAKE OF THE
TROUGH AND IT WILL BE BACK TO SHORT WAVES EMBEDDED IN
NORTHWESTERLY FLOW ALOFT WEDNESDAY THROUGH THURSDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ356.
     HAZARDOUS SEAS WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR PZZ350-356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR PZZ350-356-370-376.
     GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     PZZ370.
     HAZARDOUS SEAS WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST FRIDAY FOR PZZ376.
Hazardous weather outlook, Feb 23, 3:19 PM PST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST THU FEB 23 2012

ORZ027-028-241430-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
319 PM PST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM MOVING INTO THE AREA THIS WEEKEND HAS THE
POSSIBILITY TO PRODUCE MODERATE TO HEAVY SNOW AMOUNTS OVER THE
CASCADES AND PORTIONS OF THE SISKIYOU MOUNTAINS. MONITOR THE
FORECAST FOR FUTURE UPDATES CONCERNING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ031-241430-
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
319 PM PST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:09 AM PSTHazardous Seas WarningMFR48 hr
Feb 24, 3:09 AM PSTSmall Craft Advisory for WindsMFR35 hr
Feb 24, 3:09 AM PSTSmall Craft Advisory for Hazardous SeasMFR19 hr
Feb 24, 3:35 AM PSTHigh Wind WarningMFRKlamath, Lake24 hr
Feb 24, 3:35 AM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more34 hr
Feb 24, 2:28 PM PSTWind AdvisoryMFRKlamath13 hr
Feb 24, 2:29 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas32 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.